Alert archive / Illinois / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 26, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 21, 2002, 2:22 PM CDT for Lawrence County, Illinois. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 21, 2002, 2:22 PM CDT (19:22 UTC)
- Expired
- Apr 21, 2002, 3:00 PM CDT
- In force
- 38 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Lawrence County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 21, 11:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
| Apr 21, 2:15 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 417 m above ground
- 0-6 km bulk shear
- 71 kt
- 0-1 km storm-relative helicity
- 504 m²/s²
- 0-3 km storm-relative helicity
- 540 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 211922 SVRSPI ILC101-212000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 222 PM CDT SUN APR 21 2002 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN SOUTHEAST ILLINOIS * UNTIL 300 PM CDT * AT 222 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER ST. FRANCISVILLE...OR ABOUT 8 MILES SOUTH OF LAWRENCEVILLE...MOVING EAST AT 50 MPH. THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH... DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3873 8790 3853 8788 3867 8680 3886 8690 SMITH NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 21, 2:00 PM CDT, 22 minutes earlier.
Area forecast discussion, Apr 21, 2:00 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 200 PM CDT SAT APR 21 2002 MODELS AGAIN IN VERY GOOD AGREEMENT AND CONSISTENT WITH PREVIOUS RUNS. ONE DIFFERENCE SEEN IS ETA TRACKING SFC LOW LITTLE MORE NORTHEAST THAN DUE EAST...THAN IN PREV FCST. WILL FOLLOW ETA/MESOETA...WHICH HAS BEEN THE CASE. NO PCPN IN AREA EXCEPT FOR SRN IL. BOX ONLY FOR SERN 6 COUNTIES TIL 4PM. SFC LOW RIGHT OVER STL...AS FCST BY MODELS WITH WARM FRONT STRETCHING EASTWARD INTO SWRN IND AND NRN KY. TRWS DEVELOPING ALONG CF STRETCHING FROM LOW INTO SCNTRL MO. THESE STORMS MOVING NE AND WILL REACH SERN IL THIS AFTERNOON AND INTO EARLY EVENING. INVERTED TROF INTO ERN IA FROM LOW PRODUCING LIGHT PCPN AT THIS TIME...AND WITH AIRMASS ALREADY WORKED OVER IN CNTRL IL AND LOTS OF LOW CLOUDS...WILL ONLY GO WITH CHC OF PCPN EARLY IN REMAINDER OF CWA. CLEAR HOLE IN SWRN IL PLAYING HAVOC WITH TEMPS AND COULD PUSH INSTABILITY LITTLE FURTHER NORTH. MAY HAVE TO INCLUDE FEW COUNTIES NORTH OF BOX WITH PCPN FOR THIS EVENING. WILL MAKE FINAL GROUPING ADJUSTMENTS CLOSER TO ISSUANCE TIME. WINDS WILL ALSO SWITCH AROUND TO WEST OR NW TONIGHT. FLOOD WATCH STATUS...CONTINUES UNTIL 7PM. SYSTEM WILL BE SOUTHEAST OF AREA BY THEN AND MOST OF PCPN WILL BE GONE. THEREFORE WILL LIKELY NOT CONTINUE WATCH INTO THIS EVENING. CLOUDS WILL BE VERY SLOW TO CLEAR TOMORROW. MODELS HANG ON TO LOW LEVEL MOISTURE DURING DAY AND CU RULE CONTS WITH BKN CLOUDS. WILL CONT CRNT FCST TRENDS OF BECOMING PARTLY SUNNY TOM. REMAINDER OF SHORT TERM WILL BE QUITE WITH COOL HIGH PRESSURE BUILDING IN TONIGHT AND CONTINUING THROUGH TUE. WILL CONTINUE WITH RW/TRW ON WED AND UPGRADE CHANCES TO LIKELY ACRS AREA. FRONT COMES THROUGH CWA AROUND 18Z WITH LOTS OF MOISTURE AND DYNAMICS. BELIEVE AVN TOO FAST WITH THIS FRONT AND WILL FOLLOW SLOWER ETA. REMAINDER OF EXTENDED: WILL KEEP THUR AND FRI DRY AS ANOTHER AREA OF HI PRSS BUILDS IN WITH SLIGHTLY COOLER TEMPS. THEN ANOTHER CHC OF RW/TRW NEXT SAT. THEN DRY ON SUNDAY. MAV GUIDANCE TEMPS LOOK GOOD AND CONTS TO AGREE WITH CRNT FCST...SO WILL FOLLOW FOR NOW. SPI EB 037/056 035/067 050 77300 PIA EB 036/054 034/066 049 77300 DEC EB 037/055 035/067 050 77300 CMI EB 036/054 034/065 049 77300 MTO EB 038/056 036/066 050 77600 LWV EB 042/058 037/068 051 77700 .ILX...NONE. AUTEN
In the hours before
Special weather statement, Apr 21, 11:00 AM CDT, 3 hours 22 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-211715- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS NATIONAL WEATHER SERVICE LINCOLN IL 1100 AM CDT SUN APR 21 2002 ...FLOOD WATCH IS IN EFFECT THIS AFTERNOON FOR CENTRAL AND SOUTHEAST ILLINOIS... ...SLIGHT RISK OF SEVERE WEATHER ALONG AND SOUTH OF I-72 INTO EARLY EVENING... HEAVY RAIN WILL CONTINUE TO THREATEN CENTRAL AND SOUTHEAST ILLINOIS THIS AFTERNOON AS LOW PRESSURE MOVES INTO SOUTHERN ILLINOIS AND LIFTS A WARM FRONT NORTH TOWARD I-70. THE LOW WILL PASS EAST OF ILLINOIS BY SUNSET...ENDING THE HEAVY RAIN THREAT. IN ADDITION...THERE IS A SLIGHT RISK OF SEVERE STORMS SOUTH OF I-72. THE MAIN SEVERE WEATHER THREAT WILL BE LARGE HAIL AND DAMAGING WINDS ESPECIALLY FROM I-70 SOUTH UNTIL SUNSET. PLAHMER/KH
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 21, 5:13 AM CDT | Flash Flood Warning | ILX | Douglas, Moultrie | 6 hr |
| Apr 21, 5:30 AM CDT | Flash Flood Warning | ILX | Edgar | 6 hr |
| Apr 21, 8:16 AM CDT | Flash Flood Warning | ILX | Christian | 6 hr |
| Apr 21, 8:19 AM CDT | Flash Flood Warning | ILX | Christian | 6 hr |
| Apr 21, 9:10 AM CDT | Flash Flood Warning | ILX | Coles | 6 hr |
| Apr 21, 2:27 PM CDT | Severe Thunderstorm Warning | ILX | Lawrence | 33 min |
| Apr 21, 3:24 PM CDT | Severe Thunderstorm Warning | ILX | Effingham | 51 min |
| Apr 21, 3:58 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.